Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 28, 2010, 4:05 PM CDT for 6 counties in Kansas. It took effect at Apr 29, 2010, 9:00 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 4:05 PM CDT (21:05 UTC)
- In effect from
- Apr 29, 2010, 9:00 AM CDT
- Expired
- Apr 30, 2010, 7:45 AM CDT
- In force
- 23 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Tulsa radar (KINX), 152 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS73 KICT 282105 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 405 PM CDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM WEDNESDAY... KSZ071-072-095-096-099-100-290515- /O.NEW.KICT.WI.Y.0018.100429T1400Z-100430T0100Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 405 PM CDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY. * TIMING...SOUTH WINDS WILL INCREASE DRAMATICALLY OVER SOUTHEAST KANSAS THURSDAY MORNING...AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY ACROSS SOUTHEAST KANSAS. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-067>070-082-083-091>094-098-290515- /O.EXT.KICT.WI.Y.0017.000000T0000Z-100430T0100Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 405 PM CDT WED APR 28 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THURSDAY. * TIMING...SOUTH WINDS WILL REMAIN STRONG OVERNIGHT AND THROUGH THE DAY ON THURSDAY. THEN WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA THURSDAY EVENING. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY ACROSS ALL OF SOUTH-CENTRAL KANSAS...AND PARTS OF CENTRAL KANSAS. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 AND HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-290500- /O.CON.KICT.WI.Y.0017.000000T0000Z-100429T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 405 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...SOUTH WINDS WILL REMAIN STRONG THROUGH THE EVENING HOURS...THEN DIMINISH BELOW ADVISORY CRITERIA AROUND MIDNIGHT TONIGHT. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY ACROSS CENTRAL KANSAS. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 AND HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
7 follow-up statements
399 WWUS73 KICT 290447 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1147 PM CDT WED APR 28 2010 KSZ032-033-047-048-050-291000- /O.EXT.KICT.WI.Y.0017.000000T0000Z-100429T1000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1147 PM CDT WED APR 28 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE WIND ADVISORY UNTIL 5 AM CDT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM CDT THURSDAY. * TIMING...SOUTH WINDS WILL REMAIN STRONG THROUGH THE EVENING HOURS...THEN DIMINISH BELOW ADVISORY CRITERIA EARLY THURSDAY MORNING. * WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY ACROSS CENTRAL KANSAS. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-067>070-082-083-091>094-098-291300- /O.CON.KICT.WI.Y.0017.000000T0000Z-100430T0100Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1147 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THURSDAY. * TIMING...SOUTH WINDS WILL REMAIN STRONG OVERNIGHT AND THROUGH THE DAY ON THURSDAY. THEN WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA THURSDAY EVENING. * WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY ACROSS ALL OF SOUTH-CENTRAL KANSAS AND PARTS OF CENTRAL KANSAS. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 AND HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ071-072-095-096-099-100-291300- /O.CON.KICT.WI.Y.0018.100429T1400Z-100430T0100Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 1147 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY. * TIMING...SOUTH WINDS WILL INCREASE DRAMATICALLY OVER SOUTHEAST KANSAS THURSDAY MORNING...AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY ACROSS SOUTHEAST KANSAS. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
227 WWUS73 KICT 290902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT THU APR 29 2010 KSZ032-033-291015- /O.CAN.KICT.WI.Y.0017.000000T0000Z-100429T1000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN 402 AM CDT THU APR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ KSZ047>053-067>070-082-083-091>094-098-291715- /O.EXT.KICT.WI.Y.0017.000000T0000Z-100430T0400Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- CHAUTAUQUA- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...SALINA... LYONS...MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN 402 AM CDT THU APR 29 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL REMAIN STRONG TODAY AND WELL INTO THIS EVENING. WINDS AROUND ELLSWORTH AND BARTON COUNTIES MAY BRIEFLY DIMINISH THIS MORNING BUT SHOULD INCREASE LATER THIS MORNING. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 AND HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ071-072-095-096-099-100-291715- /O.EXT.KICT.WI.Y.0018.100429T1400Z-100430T0400Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 402 AM CDT THU APR 29 2010 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE DRAMATICALLY THIS MORNING...AND CONTINUE INTO THE EVENING HOURS. * WINDS...SUSTAINED AROUND 30 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE LIKELY. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
836 WWUS73 KICT 291602 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1102 AM CDT THU APR 29 2010 KSZ047-048-291715- /O.CAN.KICT.WI.Y.0017.000000T0000Z-100430T0400Z/ BARTON-ELLSWORTH- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH 1102 AM CDT THU APR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THIS AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ071-072-095-096-099-100-300400- /O.CON.KICT.WI.Y.0018.000000T0000Z-100430T0400Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 1102 AM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING HOURS. * WINDS...SUSTAINED AT 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>053-067>070-082-083-091>094-098-300400- /O.CON.KICT.WI.Y.0017.000000T0000Z-100430T0400Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1102 AM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL REMAIN STRONG TODAY AND WELL INTO THIS EVENING. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 AND HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
783 WWUS73 KICT 300356 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1056 PM CDT THU APR 29 2010 KSZ071-072-095-096-099-100-301000- /O.EXT.KICT.WI.Y.0018.000000T0000Z-100430T1000Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 1056 PM CDT THU APR 29 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM CDT FRIDAY. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT THE NIGHT. * WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY. * IMPACTS...DRIVING WILL BE VERY CHALLENGING...ESPECIALLY FOR THOSE DRIVING IN HIGH PROFILE VEHICLES AND ON EAST WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400. TRUCK DRIVERS ON HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>053-067>070-082-083-091>094-098-301000- /O.EXT.KICT.WI.Y.0017.000000T0000Z-100430T1000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1056 PM CDT THU APR 29 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM CDT FRIDAY. * TIMING...SOUTH WINDS WILL REMAIN VERY STRONG THROUGHOUT THE NIGHT. * WINDS...SUSTAINED WINDS AROUND 35 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 AND HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
294 WWUS73 KICT 300817 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 317 AM CDT FRI APR 30 2010 KSZ071-072-095-096-099-100-301500- /O.EXT.KICT.WI.Y.0018.000000T0000Z-100430T1500Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 317 AM CDT FRI APR 30 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE MORNING HOURS ACROSS SOUTHEAST KANSAS. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY. * IMPACTS...DRIVING WILL BE VERY CHALLENGING...ESPECIALLY FOR THOSE DRIVING IN HIGH PROFILE VEHICLES AND ON EAST WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400. TRUCK DRIVERS ON HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND OR GUSTS OF 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>053-067>070-082-083-091>094-098-301000- /O.CON.KICT.WI.Y.0017.000000T0000Z-100430T1000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 317 AM CDT FRI APR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING. * TIMING...WINDS WILL REMAIN VERY STRONG THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY. * IMPACTS...DRIVING WILL BE CHALLENGING FOR DRIVERS OF HIGH PROFILE VEHICLES...AND ANYONE DRIVING ON EAST WEST ORIENTED ROADS. TRUCK DRIVERS ON I-70 AND HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND OR GUSTS OF 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
145 WWUS73 KICT 300825 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 325 AM CDT FRI APR 30 2010 KSZ049>053-067>070-082-083-091>094-098-300930- /O.CAN.KICT.WI.Y.0017.000000T0000Z-100430T1000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 325 AM CDT FRI APR 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ071-072-095-096-099-100-301500- /O.CON.KICT.WI.Y.0018.000000T0000Z-100430T1500Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 325 AM CDT FRI APR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE MORNING HOURS ACROSS SOUTHEAST KANSAS. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY. * IMPACTS...DRIVING WILL BE VERY CHALLENGING...ESPECIALLY FOR THOSE DRIVING IN HIGH PROFILE VEHICLES AND ON EAST WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400. TRUCK DRIVERS ON HIGHWAY 400 SHOULD BE ESPECIALLY ALERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND OR GUSTS OF 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
459 WWUS73 KICT 301245 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 745 AM CDT FRI APR 30 2010 KSZ071-072-095-096-099-100-301345- /O.CAN.KICT.WI.Y.0018.000000T0000Z-100430T1500Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 745 AM CDT FRI APR 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:19 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 28, 3:19 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT WED APR 28 2010 .SYNOPSIS: DEEPENING UPPER LEVEL LOW PRESSURE TROUGH OVER THE WESTERN U.S. WILL BE THE DRIVING FACTOR IN OUR WEATHER PATTERN OVER THE COURSE OF THE NEXT WEEK. MAIN CONCERNS THROUGH THE FORECAST PERIOD ARE STRONG GRADIENT WINDS CONTINUING OVERNIGHT AND INTO THURSDAY, FOLLOWED BY THUNDERSTORM CHANCES THURSDAY NIGHT AND INTO FRIDAY. THEN, THUNDERSTORM CHANCES AGAIN AS WE MOVE INTO NEXT WEEK. .DISCUSSION: TONIGHT AND THURSDAY: SURFACE LOW PRESSURE IN EASTERN COLORADO IS PROGGED TO LIFT NORTHEAST INTO NEBRASKA TONIGHT IN RESPONSE TO UPPER LEVEL TROF DIGGING OVER THE NORTHERN ROCKIES. AHEAD OF THIS SURFACE LOW...THE MODELS ARE SHOWING THE LOW LEVEL JET INCREASING TO VALUES OF 60 TO 70KTS ACROSS SOUTHERN KANSAS OVERNIGHT. AS THIS OCCURS...I WOULD EXPECT LIMITED MIXING OVERNIGHT WHICH WILL MOST LIKELY KEEP WIND SPEEDS ABOVE CRITERIA THROUGH MUCH OF THE NIGHT. THERE MAY BE A SHORT TIME PERIOD AFTER SUNSET THEY MAY DIE DOWN AWHILE...BUT ONCE THE SURFACE LOW MAKES SOME FORWARD MOVEMENT IT SHOULD CAUSE THE WIND SPEEDS TO KICK BACK UP AGAIN MAINLY ACROSS SOUTH CENTRAL KANSAS. CENTRAL KANSAS ON THE OTHER HAND...SHOULD HAVE WIND SPEEDS SLACKEN OFF DUE TO THE PRESSURE GRADIENT DECREASING IN CLOSER PROXIMITY TO THE SURFACE LOW AND DRY LINE. ON THURSDAY...GOOD MIXING IS EXPECTED ONCE AGAIN ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AHEAD OF THE SURFACE LOW. AFTER MUCH COLLABORATION REGARDING HEADLINES...WE DECIDED TO LET THE WIND ADVISORY EXPIRE AT MIDNIGHT ACROSS CENTRAL KANSAS AND CONTINUE IT FOR SOUTH CENTRAL KANSAS. MEANWHILE...SOUTHEAST KANSAS WILL MOST LIKELY SEE WIND ADVISORY CRITERIA BEING MET TOMORROW MORNING AS THE LOW LEVEL JET SHIFTS EAST. WIND ADVISORIES WILL STAY UP FOR ALL AREAS MAINLY EAST OF A LYONS TO SALINA LINE ON THURSDAY. LATE THURSDAY AFTERNOON A SURFACE FRONT SHOULD BEGIN MOVING INTO OUR NORTHWEST COUNTIES WITH A DRYLINE EXTENDING FROM THE FRONT SOUTHWARD FROM CENTRAL KANSAS INTO WESTERN OKLAHOMA. DID PUT SLIGHT CHANCES IN OUR EXTREME NORTHWEST SECTIONS FOR THUNDERSTORM DEVELOPMENT AFTER 3:00 PM. WITH INITIAL DEVELOPMENT, CAN NOT RULE OUT THAT ONE OR TWO OF THE STORMS COULD BECOME SUPERCELLS. THURSDAY NIGHT AND FRIDAY: A SURFACE COLD FRONT SHOULD WORK ITS WAY INTO OUR NORTHWEST COUNTIES BY LATE IN THE AFTERNOON ON THURSDAY. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY AS IT WORKS ITS WAY ACROSS THE FORECAST AREA OVERNIGHT AND FRIDAY. SPC HAS MOST OF THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER BUT AGAIN THE FOCAL POINT WILL BE ALONG THE SURFACE FRONT. AT THIS POINT IN TIME, CONSIDERING THE STRENGTH OF THE WINDS IN THE MID AND UPPER LEVELS, THE STORMS WILL UNDOUBTEDLY BE FAST MOVERS WHICH MEANS THAT THE PRIMARY THREAT SHOULD BE STRONG GUSTY WINDS. ALSO, SINCE THE STORM MOTION WILL BE PARALLEL TO THE FRONT, CAN NOT RULE OUT THE POTENTIAL FOR SOME AREAS GETTING HEAVY RAIN. DID RAISE THE POPS MAINLY FROM MIDNIGHT THURSDAY THROUGH NOON FRIDAY, ESPECIALLY FOR AREAS FROM HUTCHINSON TO SALINA AND POINTS TO THE EAST AND NORTH. AHEAD OF THE FRONT SOUTH WINDS IN THE 25 TO 30 MPH RANGE WILL CONTINUE. SATURDAY THROUGH MONDAY: BY SATURDAY MORNING THE SURFACE FRONT SHOULD EXTEND FROM CENTRAL TEXAS, ACROSS EASTERN OKLAHOMA INTO NORTHWEST MISSOURI. CHANCES FOR THUNDERSTORM ACTIVITY WILL BE CONFINED ALONG AND AHEAD OF THE FRONTAL BOUNDARY, WHICH FOR US MEANS SOUTHEAST KANSAS, MAINLY EAST OF THE FLINT HILLS. THERE IS SOME DISAGREEMENT IN THE MODELS WITH REGARD TO HOW LONG CHANCES OF RAIN WILL STAY IN THAT AREA, OR IF IT WILL SPREAD BACK TO THE WEST BECAUSE OF THE NEARLY STATIONARY NATURE OF THE UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT. FOR NOW, AM KEEPING SOUTH CENTRAL AND CENTRAL KANSAS DRY, WITH CHANCES FOR STORMS LINGERING IN SOUTHEAST KANSAS THROUGH SATURDAY NIGHT. CURRENT TEMPERATURE FORECAST LOOKS TO BE ON TRACK, SO NO CHANGES THERE. TUESDAY THROUGH WEDNESDAY: MODELS SHOWING A LOW PRESSURE SYSTEM MOVING EASTWARD JUST SOUTH OF THE FORECAST AREA ON TUESDAY WITH CHANCES OF PRECIPITATION ON TUESDAY AFTERNOON THUS ADJUSTED THE PROBABILITY OF PRECIPITATION...INCREASED CLOUD COVER AND DROPPED TEMPERATURES ON TUESDAY TO ACCOUNT FOR THE TRACK OF THIS SYSTEM. OTHERWISE MINOR ADJUSTMENTS WERE MADE TO THE GOING FORECAST FOR WEDNESDAY. .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL TROF CONTINUING TO DIG ACROSS THE ROCKIES. THIS WAS AIDING IN STRENGTHENING THE LEE SIDE TROF. LATEST VAD WIND PROFILE FROM ICT WAS SHOWING THE SPEEDS BETWEEN 40 AND 50KTS BETWEEN 1 AND 3KFT. THESE STRONG WIND SPEEDS WILL CONTINUE TO MIX DOWN THROUGH THE COURSE OF THE DAY ACROSS MUCH OF THE AREA. THE WIND SPEEDS SHOULD BEGIN TO DIE OFF SHORTLY AFTER SUNSET FOR A COUPLE OF HOURS...DUE TO NOCTURNAL COOLING EFFECTS. HOWEVER...THE WIND SPEEDS MAY PICK UP AGAIN AFTER 04Z OR SO AS THE SURFACE LOW MOVES TOWARDS NEBRASKA. THIS WILL MOST LIKELY CAUSE THE WIND SPEEDS TO VEER OUT AND WEAKEN NEAR THE RSL TAF SITE AFTER MIDNIGHT AS THE DRY LINE MOVES TOWARDS CENTRAL KANSAS. THE REMAINDER OF THE TAF SITES SHOULD HAVE SUSTAINED SPEEDS REMAIN AT OR ABOVE 25KTS THROUGH MUCH OF NIGHT INTO THURSDAY MORNING. PEARCE/COX/ELDER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 82 63 74 / 0 10 40 50 HUTCHINSON 59 82 59 73 / 0 10 50 40 NEWTON 61 80 62 74 / 0 10 50 50 ELDORADO 61 80 63 75 / 0 10 40 60 WINFIELD-KWLD 61 82 65 75 / 0 10 30 30 RUSSELL 57 83 51 65 / 0 20 40 20 GREAT BEND 57 83 52 66 / 0 20 30 20 SALINA 61 83 60 71 / 0 10 60 50 MCPHERSON 60 82 60 72 / 0 10 60 50 COFFEYVILLE 59 82 63 77 / 0 10 30 50 CHANUTE 60 81 64 76 / 0 10 30 50 IOLA 59 81 64 76 / 0 10 30 50 PARSONS-KPPF 62 82 64 77 / 0 10 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 8 PM CDT THURSDAY FOR KSZ071-072-095- 096-099-100. WIND ADVISORY UNTIL 8 PM CDT THURSDAY FOR KSZ049-051>053-067>070- 082-083-091>094-098. WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Apr 28, 3:52 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT WED APR 28 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT GUSTY SOUTH WINDS ARE EXPECTED TODAY AND TONIGHT. SEE THE LATEST WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTH WINDS ARE EXPECTED THURSDAY...WITH THE STRONGEST WINDS MAINLY EAST OF A LYONS TO SALINA LINE. SEE THE LATEST WIND ADVISORY FOR DETAILS. THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS THE FLINT HILLS THURSDAY AFTERNOON. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE LATE THURSDAY AFTERNOON IN CENTRAL KANSAS. WARM TEMPERATURES ALOFT MAY PREVENT STORMS FROM DEVELOPING...BUT ANY STORM THAT DOES DEVELOP WILL LIKELY BE SEVERE INTO EARLY EVENING HOURS. STORMS WILL CONTINUE THROUGH THE NIGHT AND INTO FRIDAY ALONG AND AHEAD OF THE COLD FRONT. GUSTY WINDS...HEAVY RAIN AND HAIL WILL BE THE MAIN THREAT MAINLY EAST OF A HUTCHINSON TO SALINA LINE....THEN BE CONFINED TO EAST OF THE FLINT HILLS BY FRIDAY AFTERNOON. SLIGHT CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND MAINLY FOR SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. WIDELY SCATTERED THUNDERSTORMS WILL RETURN TO MUCH OF THE REGION THE FIRST HALF OF NEXT WEEK AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG THUNDERSTORMS ARE POSSIBLE. PLEASE MONITOR LATER OUTLOOKS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.